Long term memory loss

Posted by aarniek @aarniek, Apr 7, 2019

After 3 years of non stop symptoms,mostly physical,from a cold turkey from 8 mg lorazapam,i lost all my long term memory! I need to know it will come back,so has anyone out there lost their long term memory and had it return?( short term memory is good).Please let me know as we acquire memories we can share with our family & friends and with no memories ,i don’t even remember my family or friends. Acquired intelligence and knowing how things work,are not affected either! I am now past 6 years since stopping my benzo.

Hi @aarniek that must be awful having those symptoms.

I wanted to tag fellow Connect members, @rensacb and @gailb who have both tapered off lorazapam and may be able to share their experience and offer you support.

Back to you @aarniek have you discussed this with your doctor?

REPLY
@ethanmcconkey

Hi @aarniek that must be awful having those symptoms.

I wanted to tag fellow Connect members, @rensacb and @gailb who have both tapered off lorazapam and may be able to share their experience and offer you support.

Back to you @aarniek have you discussed this with your doctor?

Jump to this post

My neurologist told me " its there,you just lost access to it" seemed like his way of dodging the issue as he is responsible for my cold turkey and the never ending suffering that just gets worse every year. ( anyone know the difference between losing ones long term memory or losing access to it?

REPLY

@aarniek– Good morning. I'm so sorry that you are having this sudden loss of memory. It has to be petrifying. I would seek another neurologist if I were you. Did you ask him what might have caused this, what does he suggest should be done about it? Can you speak up to him and ask these questions?

REPLY
@merpreb

@aarniek– Good morning. I'm so sorry that you are having this sudden loss of memory. It has to be petrifying. I would seek another neurologist if I were you. Did you ask him what might have caused this, what does he suggest should be done about it? Can you speak up to him and ask these questions?

Jump to this post

When i saw another neurologist,he had a what i actually thought why not try it as it was "go on klonipin for 30 days and that will fix your issues then stop it as you can safely stop it if you only take it for 30 days" WRONG.

REPLY

Hi, @aarniek – a few other members who have mentioned lorazepam and may have experiences with or know of others with long-term memory loss issues due to this medication/tapering off of it include @helena4000 @lakelifelady @rezon8r @oprah @grandmar @farmboy.

I do note here in this Mayo Clinic information on lorazepam that loss of memory is listed under Side Effects>Incidence Not Known https://www.mayoclinic.org/drugs-supplements/lorazepam-oral-route/side-effects/drg-20072296.

Has your primary care physician weighed in on this, @aarniek?

REPLY

@aarniek
Odd as it may sound your doctor was right provided you learned what your now having difficulty recalling while you were on that medication. There have been studies proving such.

I lost many years of memory but due to another reason and it has never returned.
Good luck,
Jake

REPLY
@lisalucier

Hi, @aarniek – a few other members who have mentioned lorazepam and may have experiences with or know of others with long-term memory loss issues due to this medication/tapering off of it include @helena4000 @lakelifelady @rezon8r @oprah @grandmar @farmboy.

I do note here in this Mayo Clinic information on lorazepam that loss of memory is listed under Side Effects>Incidence Not Known https://www.mayoclinic.org/drugs-supplements/lorazepam-oral-route/side-effects/drg-20072296.

Has your primary care physician weighed in on this, @aarniek?

Jump to this post

My neurologist is clueless when it comes to protracted acute benzo withdrawal,(PAWS) so my GP should not be expected to know more,- he is dumbfounded and has witnessed my uncontrollable shacking ,has to help me in & out of his place,so if he could help ,i think he would.Other than family and a few close friends,i dont think anyone including my doctors think anything but its a mental thing as no one that i have met in real life knows about what a cold turkey from a strong benzo can do to a person.

REPLY

If anyone has found any medicine ,OTC or prescription that helps at all PLEASE ,put in down as i dont think i can be like this much longer!

REPLY
@lisalucier

Hi, @aarniek – a few other members who have mentioned lorazepam and may have experiences with or know of others with long-term memory loss issues due to this medication/tapering off of it include @helena4000 @lakelifelady @rezon8r @oprah @grandmar @farmboy.

I do note here in this Mayo Clinic information on lorazepam that loss of memory is listed under Side Effects>Incidence Not Known https://www.mayoclinic.org/drugs-supplements/lorazepam-oral-route/side-effects/drg-20072296.

Has your primary care physician weighed in on this, @aarniek?

Jump to this post

Besides a doctor who specialises in arthritis who i have been seeing for 30 years,i have only ,been seeing 3 different neurologists and one suggested klonipin for 30 days,the other suggested i re instate my lorazapam. I tried one small dose klonipin and i could not take it ! Where i live on Merritt island we dont have too many doctors and its too hard to go 50+ miles to Orlando.i am hoping someone on her has a good suggestion! Thank you.

REPLY

I am slow tapering having been ct’d Years ago. Terrible hallucinations. I wish when released from hospital a doctor would have told me what to expect and maybe would not be where I am today. One common element I’ve found is a thyroid storm. See an ENT and have a thyroid test. (Free T3/t4). might help. Best wishes

REPLY
@swedee

I am slow tapering having been ct’d Years ago. Terrible hallucinations. I wish when released from hospital a doctor would have told me what to expect and maybe would not be where I am today. One common element I’ve found is a thyroid storm. See an ENT and have a thyroid test. (Free T3/t4). might help. Best wishes

Jump to this post

Been on levothyroxin for my thyroid for over 20 years so by taking the hormone daily ,its not part of my problem.

REPLY
@aarniek

Been on levothyroxin for my thyroid for over 20 years so by taking the hormone daily ,its not part of my problem.

Jump to this post

Hi, @aarniek – good to hear from you. Did you end up reinstating your lorazepam, as you mentioned one neurologist you saw suggested? Are you still experiencing shaking?

REPLY
Please sign in or register to post a reply.
  Request Appointment